MAUDE Adverse Event Report: EDWARDS LIFESCIENCES DR TRUWAVE DISPOSABLE PRESSURE TRANSDUCER; TRANSDUCER, PRESSURE, CATHETER TIP

EDWARDS LIFESCIENCES DR TRUWAVE DISPOSABLE PRESSURE TRANSDUCER; TRANSDUCER, PRESSURE, CATHETER TIP
Model Number PX260
Medical Device Problem Code Incorrect Measurement (1383)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/22/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not available for evaluation since it was discarded at hospital.Without return of the product, edwards is unable to perform a complete investigation of the reported event.It is not possible to determine what factors may have contributed to it, and therefore no actions could be planned.Since the affected unit was not returned for evaluation, a product non-conformance or device failure could not be confirmed.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis, and any excursions above the control limits are assessed and documented as part of this monthly review.
 
Event or Problem Description
As reported, during use in a surgical procedure, this disposable pressure transducer connected to an arterial line provided inaccurate pressure values (e.G.93/28, 80/16, 68/15 mmhg).There was no error message displayed.The values were firstly confirmed to be incorrect by comparing with the ones provided by non-invasive blood pressure measurements (e.G.126/88, 112/73, 101/57 mmhg).There was another dpt working correctly connected to a central line to measure central venous pressure (cvp).The dpt that malfunctioned was connected to this access and it was re-confirmed that it did not work correctly since it provided negative cvp values, 4 to 5 times lower than the correct ones.Then, a new dpt was connected to the arterial line and the issue was solved.The patient was not treated according to the inaccurate values.The device malfunction did not cause patient injury nor affected the surgical procedure.The device was not available for evaluation since it was discarded.
 
Additional Manufacturer Narrative
The pressure monitoring set involved in this event was not received at our product evaluation laboratory for evaluation since it was discarded at hospital.However, two pictures were provided, the pictures showed the arterial pressure values 93/28, 80/16, 68/15 mmhg reported as inaccurate.It could be also observed the values reported provided as correct by the user measured by non-invasive blood pressure measurements of 126/88, 112/73, 101/57 mmhg.Despite the images provided, a product non-conformance or device failure associated to manufacturing or design could not be confirmed.Further investigation was completed by the engineers in the manufacturing site.As part of the manufacturing process, there are manufacturing controls to avoid potential causes related to the reported failure such as: manufacturing continuous monitoring sampling, electrical test and leak test.A definite root cause was unable to be determined.Since the affected unit was not returned for evaluation, a product non-conformance or device failure could not be confirmed.The manufacturing records were reviewed and there is no indication of a related nonconformance; all process parameters were met and inspections passed successfully.Based on this assessment, no further action is required at this time, however, edwards will continue to review and monitor all events.

Brand Name
TRUWAVE DISPOSABLE PRESSURE TRANSDUCER
Common Device Name
TRANSDUCER, PRESSURE, CATHETER TIP
Manufacturer (Section D)
EDWARDS LIFESCIENCES DR
parque industrial de itabo
carr. sanchez km 18.5
haina, san cristobal
Manufacturer (Section G)
EDWARDS LIFESCIENCES DR
parque industrial de itabo
carr. sanchez km 18.5
haina, san cristobal
Manufacturer Contact
samantha eveleigh
1 edwards way
irvine, CA 92614
9492503939
MDR Report Key20693312
Report Number2015691-2024-08650
Device Sequence Number8584421
Product Code DXO
UDI-Device Identifier07460691950191
UDI-Public(01)07460691950191(17)260422(11)240422(10)65755269
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K222216
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/22/2026
Device Model NumberPX260
Device Lot Number65755269
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/24/2024
Supplement Date Received by Manufacturer12/23/2024
Initial Report FDA Received Date11/15/2024
Supplement Report FDA Received Date12/23/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age80 YR
Patient SexMale
Patient Weight78 KG